Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 69, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 11, 2013, 3:16 PM EDT. It took effect at Sep 12, 2013, 12:00 PM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2013, 3:16 PM EDT (19:16 UTC)
- In effect from
- Sep 12, 2013, 12:00 PM EDT
- Expired
- Sep 14, 2013, 3:00 AM EDT
- In force
- 39 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 1:35 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 11, 1:35 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 135 PM EDT WED SEP 11 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 332 AM EDT WED SEP 11 2013 A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT AND BRING SCATTERED SHOWERS AND STORMS TODAY AND TONIGHT. BEHIND THE FRONT TEMPERATURES WILL COOL TO THE 70S ON THURSDAY. TEMPERATURES WILL COOL EVEN FURTHER ON FRIDAY WITH DAYTIME HIGHS ONLY IN THE UPPER 50S TO MID 60S. THERE COULD BE ISOLATED SHOWERS THURSDAY AFTERNOON... OTHERWISE THURSDAY AND FRIDAY SHOULD REMAIN DRY. IT IS EXPECTED TO REMAIN COMFORTABLY COOL FOR THE WEEKEND AND INTO EARLY NEXT WEEK WITH HIGHS MAINLY IN THE UPPER 60S TO LOWER 70S. THERE WILL BE ANOTHER CHANCE OF RAIN SATURDAY NIGHT AND SUNDAY. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 332 AM EDT WED SEP 11 2013 BIG CHANGES THROUGH THE SHORT TERM...GOING FROM RECORD HIGHS YESTERDAY...TO POSSIBLE PATCHY FROST OVER THE NORTHERN CWA BY FRIDAY MORNING. THE FRONT BRINGING THIS LARGE TEMP CHANGE WILL BE COMING THROUGH OVER THE NEXT 24 HOURS. THE FRONT REMAINS DIFFUSE AND SHOULD ONLY PRODUCE WIDELY SCATTERED SHOWERS/STORM MUCH OF TODAY. HOWEVER CONDITIONS CONTINUE TO LOOK MORE FAVORABLE FOR A MORE CONCENTRATED AREA OF PCPN TOWARD EVENING AS A SECONDARY FRONT MOVES IN. THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL MOVE OVER SOUTHERN LOWER BY THEN AND THE STORM COVERAGE IS EXPECTED TO INCREASE ALONG AND SOUTH OF I-96 BY LATE AFTERNOON. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE AS THE FRONT WILL BE RUNNING INTO A JUICY AIR MASS WITH CAPE VALUES OVER 2K J/KG. HOWEVER ITS POSSIBLE THE MAIN UPPER JET DYNAMICS WILL HOLD OFF UNTIL AFTER NIGHTFALL WHICH WOULD REDUCE THE CHANCE OF SEVERE STORMS. AS THE SECONDARY FRONT SWEEPS THROUGH TONIGHT...THE PCPN WILL END FROM NW TO SE. THE UPPER TROUGH THAT WILL BRING THE COLDER AIR INTO AREA WAS OVER THE YUKON LAST SUNDAY NIGHT AND WAS SEEN IN THE WATER VAPOR IMAGES THIS MORNING DIVING SE ACROSS THE LAKE WINNIPEG REGION. THE TROUGH PUSHES ACROSS LOWER MI ON THURSDAY AND MAY PRODUCE A FEW ISOLATED SHOWERS. TEMPS IN THE 70S SHOULD BEGIN TO FALL BY MID AFTERNOON AS THE UPPER TROUGH PASSES. TEMPS WILL DROP INTO THE 40S ACROSS MUCH OF THE CWA THURSDAY NIGHT. LOCALIZED LOW LYING AREAS ACROSS THE NORTH WILL LIKELY DIP INTO THE 30S WITH PATCHY FROST POSSIBLE IN OSCEOLA AND CLARE COUNTIES. THERE SHOULD BE SOME LAKE CLOUDS DEVELOP THROUGH THE NIGHT AS DELTA T/S REACH AROUND 20...HOWEVER IT LOOKS TOO DRY FOR ANY SHOWERS. HIGH PRESSURE BUILDS INTO THE NW GREAT LAKES BY FRIDAY. THE LAKE CLOUDS SHOULD ERODE WITH THE ANTICYCLONIC FLOW MOVING IN. HOWEVER WITH DEEP NORTHERN FLOW COLD ADVECTION WILL CONTINUE RESULTING IN A CHILLY DAY WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 332 AM EDT WED SEP 11 2013 FORECAST CONCERNS DEAL WITH THE POTENTIAL FOR FROST AND FREEZING TEMPERATURES FRIDAY NIGHT. THE ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD. A LARGE DOME OF HIGH PRESSURE WILL BE IN PLACE ACROSS MICHIGAN FRIDAY NIGHT. GIVEN THAT WE/LL BE COMING OFF OF A RATHER CHILLY DAY FRIDAY WITH HIGHS IN THE UPPER 50S/LOWER 60S...TEMPS COULD/SHOULD TAKE A STEEP DIVE FRIDAY NIGHT. WINDS WILL BE LIGHT UNDER THE HIGH AND SKIES LIKELY CLEAR. WE LOWERED TEMPS BELOW MOS GUIDANCE A FEW DEGREES. WE COULD CERTAINLY SEE TEMPS IN THE LOWER 30S ACROSS THE NE 6 COUNTIES OR SO WITH MID 30S IN A FRINGE AROUND THAT GROUP. SOME LOW LYING AREAS WILL LIKELY SEE TEMPS AOB FREEZING. THUS A FROST OR FREEZE HEADLINE SEEMS INCREASINGLY LIKELY FRIDAY NIGHT. WE/LL SEE A WARMING TREND DEVELOP SATURDAY AND CARRY THROUGH THE REST OF THE PERIOD. HIGH PRESSURE DRIFTING EAST WILL RESULT IN SW FLOW DEVELOPING. RAIN CHANCES WILL INCREASE SUNDAY AHEAD OF THE NEXT COLD FRONT. GIVEN THE NIGHT TIME ARRIVAL OF THE FRONT...WE OPTED TO NOT INCLUDE THUNDER AS INSTABILITY WILL BE LOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 135 PM EDT WED SEP 11 2013 MAIN FOCUS OF THE 18Z FCSTS IS THE THREAT FOR PCPN INTO TONIGHT AND THE POTENTIAL LOWER CONDITIONS THAT COULD ACCOMPANY THE PCPN. THE THREAT FOR STRONG TO SEVERE STORMS HAS PRETTY MUCH MOVED SE OF THE TERMINALS ALREADY WHERE THE WARMER AND MORE MOIST AIR IS. A WAVE OF LOW PRESSURE NEAR THE QUAD CITIES IS MAKING ITS WAY TO THE AREA. TIMING SHOWER ACTIVITY ACROSS NW ILLINOIS WOULD PUT IT AT THE LAKESHORE S OF KMKG AROUND 20Z AND THEN SPREADING EAST THROUGH 22-23Z. THESE SHOWERS ARE MAINLY VFR WITH A CHC OF SOME SPOTTY MVFR. THESE SHOULD CONTINUE INTO AROUND 03-05Z BEFORE MOVING OUT OF THE AREA. MODELS ARE INDICATING SOME DECENT MOISTURE IN THE LOWEST LEVELS. HOWEVER THEY ARE NOT INDICATING MUCH IN THE WAY OF FOG POTENTIAL...LIKELY BECAUSE OF A DECENT BREEZE THAT SHOULD REMAIN UP THROUGH THE NIGHT. WE WILL CONTINUE TO MONITOR THE FOG POTENTIAL...BUT NOT PUT ANY IN THE FCST FOR NOW. SOME STRATOCUMULUS CLOUD COVER WILL BE LIKELY ON THU WITH A LOW CHC OF A SHOWER OR SPRINKLE. THE THREAT SEEMS TOO LOW FOR NOW TO MENTION IN THE FCST AS MOISTURE LOOKS TO BE A BIT LIMITED. && .MARINE... ISSUED AT 332 AM EDT WED SEP 11 2013 RELATIVELY QUIET ON THE LAKE OVER THE NEXT 24 HOURS AS THE BAGGY PRESSURE GRADIENT ALONG THE FRONT MOVES THROUGH. HOWEVER A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY MID DAY THURSDAY AS COLD ADVECTION AND NORTHERLY WINDS KICK IN. THE WINDS COULD REACH 30 KNOTS BY THURSDAY EVENING MAKING FOR A PARTICULARLY NASTY LATE SUMMER PERIOD ON THE LAKE. && .HYDROLOGY... ISSUED AT 332 AM EDT WED SEP 11 2013 PRECIPITABLE WATER LEVELS REMAIN AROUND 1.5 INCHES INTO THIS EVENING...SO THERE WILL CONTINUE TO BE THE POTENTIAL FOR VERY HEAVY LOCALIZED RAINS. HOWEVER MOST RIVER BASIN AVERAGES SHOULD REMAIN UNDER A HALF INCH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...JK SHORT TERM...JK LONG TERM...93 AVIATION...NJJ HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Sep 11, 4:37 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 437 AM EDT WED SEP 11 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 437 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE SOUTH TODAY AND THIS EVENING. A FEW OF THE STORMS COULD BE STRONG TO SEVERE WITH STRONG WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST IS POSSIBLE FRIDAY NIGHT NORTH OF I-96 AND EAST OF US-31. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-120845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 437 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT THURSDAY AND FRIDAY AS THEY BUILD TO OVER 4 FEET BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:22 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 63 hr |
| Sep 11, 4:38 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 67 min |
| Sep 11, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 59 min |
| Sep 11, 5:12 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 63 min |
| Sep 11, 5:27 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 63 min |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.